MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE? DRIVE AND WIRECLIP? TORQUER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE? DRIVE AND WIRECLIP? TORQUER; CATHETER, CORONARY, ATHERECTOMY
Model Number H74939462001
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that device detachment occurred.The 90% stenosed target lesion was located in the severely calcified mid right coronary artery.A rotawire drive was selected for use during a percutaneous coronary intervention for the treatment of the coronary artery disease.During the procedure, the tip of a rotawire floppy broke off inside the patient.After the wire tip broke off, the device was removed and the remaining wire tip was stented to keep it in place.There were no complications, and patient was discharged and expected to fully recover.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: the complaint device was received for product analysis.During visual inspection, portion of the spring tip was detached and did not return for analysis.Spring tip was observed bent and stretched.The bent was measured from distal to proximal according to drawing, and the distance where the bent was found is 0.3 inches.The total length of the guidewire was measured and found to be 129.5 inches.According to the specifications, the acceptable length range is 130.0 inches plus or minus 1.0 inch, with an upper limit of 131.0 inches and a lower limit of 129.0 inches.This means that the guidewire was returned complete for analysis.This concludes that the overall length was between the specification established on the drawing, even though a portion of the spring tip was detached and did not return for analysis.No other issues were identified during the product analysis.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of adverse event related to patient condition.This conclusion is based on the information provided and analysis performed.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.

Brand Name
ROTAWIRE? DRIVE AND WIRECLIP? TORQUER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key25150231
Report Number2124215-2026-25586
Device Sequence Number16134968
Product Code MCX
UDI-Device Identifier08714729996255
UDI-Public(01)08714729996255(17)270303(10)35978762
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939462001
Device Catalogue NumberH74939462001
Device Lot Number0035978762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown